MAUDE Adverse Event Report: NUMED, INC. COVERED CP STENT; AORTIC STENT

NUMED, INC. COVERED CP STENT; AORTIC STENT
Model Number 427
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The covered cp stent was returned in a biohazard bag.There is contrast on the stent, so the device was taken out of the packaging and handled in some manner.There is a 1.5cm tear at one end of the stent.All four glue spots are still attached.The stent was found to be out of round from the handling.The zigs at the end of the stent where the tear occurred are overlapped (refer to pictures).The id of the stent when it returned was 0.116".The id of the stent when shipped is 0.141".The complaint is confirmed.It appears that the covering got caught between the overlapped zigs and it likely tore when an attempt was made to remove the covering from between the overlapped zigs.One covered stent is tested from every lot for covering strength.The covering strength from this lot was 2.13393 lbf, which was above the specification required for release of the lot.In the instructions for use for the covered cp stent, it tells the user when prepping the stent to "avoid unwrapping the folds in the covering.This could cause it to catch and tear off of the stent." there is also a warning that states "excessive handling and manipulation of the covering while crimping the stent may cause the covering to tear off of the stent.".
 
Event or Problem Description
As per the report from (b)(4): "the covering of the cp stent was torn and unusable upon removal from packaging.The stent was not used.The physician was going to use the product for stent placement in rvot prior to tpvr.No crimping was involved.The catheter shaft was not kinked.".

Brand Name
COVERED CP STENT
Common Device Name
AORTIC STENT
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key7305764
Report Number1318694-2018-00003
Device Sequence Number2274080
Product Code PNF
UDI-Device Identifier04046964898921
UDI-Public04046964898921
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model Number427
Device Catalogue NumberCVRDCP8Z45
Device Lot NumberCCP-0664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight90